MAUDE Adverse Event Report: NOVOSOURCE, LLC NOVOHIP TOTAL HIP SYSTEM; HIP PROSTHESIS

NOVOSOURCE, LLC NOVOHIP TOTAL HIP SYSTEM; HIP PROSTHESIS
Model Number 1345-2803
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530)
Type of Reportable Event Malfunction
Event or Problem Description
An initial complaint was received on september 12, 2024, indicating that it was discovered intraoperatively that a box labeled as containing a size 28 l ceramic head actually contained a size 32 l ceramic head (correct size directly marked on the device).No patient injury or death was reported.Novosource became aware that biolox ceramic heads, a component in the novosource total hip system had been mislabeled.Sizes 28 l and 32 l had seemingly been reversed.The preliminary investigation indicated that the issue was restricted to 2 lots, each containing a quantity of 10 units.As part of the ongoing complaint investigation and containment actions, the suspect lot and the associated lot (packaging labeled as size 32 l heads) were requested to be returned for evaluation.Upon inspection of the returned units, novosource is aware that the 28 l ceramic heads were indeed also packaged with labeling that indicated size 32 l.Thus, the decision was been made that a firm-initiated recall was appropriate and the appropriate fda division recall coordinator was notified without delay.Finally, information obtained through a health hazard evaluation supported that if the malfunction were to recur, it would likely cause or contribute to serious injury.

Brand Name
NOVOHIP TOTAL HIP SYSTEM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
NOVOSOURCE, LLC
1000 hampton center
suite a
morgantown WV 26505
Manufacturer (Section G)
NOVOSOURCE, LLC
1000 hampton center
suite a
morgantown WV 26505
Manufacturer Contact
jessica singelais
1000 hampton center
suite a
morgantown, WV 26505
3045542167
MDR Report Key20412105
Report Number3014273644-2024-00002
Device Sequence Number7969682
Product Code LPH
UDI-Device Identifier00811382037818
UDI-Public00811382037818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1345-2803
Device Catalogue Number1345-2803
Device Lot NumberCER0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3014273644/09232024/C/00
Patient Sequence Number1
Patient Age77 YR
Patient SexMale